March  2013, 18(2): 483-493. doi: 10.3934/dcdsb.2013.18.483

Periodic solutions of isotone hybrid systems

1. 

Department of Mathematics and Statistics, University of Maryland Baltimore County (UMBC), Baltimore, MD 21250, United States

2. 

Weierstrass Institute for Applied Analysis and Stochastics (WIAS), Mohrenstr. 39, 10117 Berlin, Germany

Received  December 2011 Revised  August 2012 Published  November 2012

Suggested by conversations in 1991 (Mark Krasnosel'skiĭ and Aleksei Pokrovskiĭ with TIS), this paper generalizes earlier work [7] of theirs by defining a setting of hybrid systems with isotone switching rules for a partially ordered set of modes and then obtaining a periodicity result in that context. An application is given to a partial differential equation modeling calcium release and diffusion in cardiac cells.
Citation: Thomas I. Seidman, Olaf Klein. Periodic solutions of isotone hybrid systems. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 483-493. doi: 10.3934/dcdsb.2013.18.483
References:
[1]

G. Birkhoff, "Lattice Theory," $2^{nd}$ rev. ed., Amer. Math. Soc. Colloq. Publ., 25 AMS, Providence, 1948. Google Scholar

[2]

A. Friedman and L.-S. Jiang, Periodic solutions for a thermostat control problem, Comm. PDE, 13 (1988), 515-550.  Google Scholar

[3]

K. Glashoff and J. Sprekels, The regulation of temperature by thermostats and set-valued integral equations, J. Int. Eqns., 4 (1982), 95-112.  Google Scholar

[4]

G. Gripenberg, On periodic solutions of a thermostat equation, SIAM J. Math. Anal., 18 (1987), 694-702.  Google Scholar

[5]

F. Hante, G. Leugering and T. I. Seidman, An augmented BV setting for feedback switching control, J. Systems Sci. & Comp., 23 (2010), 456-466. doi: 10.1007/s11424-010-0140-0.  Google Scholar

[6]

L. T. Izu, W. G. Wier, and C. W. Balke, Evolution of cardiac calcium waves from stochastic calcium sparks, Biophysical Journal, 80 (2001), 103-120. doi: 10.1016/S0006-3495(01)75998-X.  Google Scholar

[7]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, Periodic oscillations in systems with relay nonlinearities, (transl. from (MR0355210), DAN USSR, 216 (1974), 733-736). Soviet Math Doklady, 15 (1974), 873-877. Google Scholar

[8]

M. A. Krasnosel'skiĭ and A .V. Pokrovskiĭ, "Systems with Hysteresis," (transl. of "Sistemy s Gisterezisom'', Nauka, Moscow, 1983) Springer-Verlag, Berlin, 1989.  Google Scholar

[9]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type," Translations of Math. Monographs, vol. 23, Amer. Math. Soc., Providence, 1968.  Google Scholar

[10]

T. I. Seidman, Switching systems: thermostats and periodicity, Report MRR-83-07, UMBC, 1983, Available from: http://www.math.umbc.edu/~seidman/papers.html Google Scholar

[11]

T. I. Seidman, Switching systems I, Control and Cybernetics, 19 (1990), 63-92.  Google Scholar

[12]

T. I. Seidman, Switching systems and periodicity, in "Nonlinear Semigroups, PDE, and Attractors'' (eds. T. E. Gill and W. W. Zachary), LCM \#1394; Springer-Verlag, New York, (1989), 199-210. Google Scholar

[13]

B. Stoth, "Periodische Lösungen Von Linearen Thermostat Problemen," Diplomthesis: (Report SFB 256), Univ. Bonn, 1987. Google Scholar

[14]

W. Szczechla, "Periodicity for Certain Switching Systems," Ph.D thesis, UMBC, 1993. Google Scholar

show all references

References:
[1]

G. Birkhoff, "Lattice Theory," $2^{nd}$ rev. ed., Amer. Math. Soc. Colloq. Publ., 25 AMS, Providence, 1948. Google Scholar

[2]

A. Friedman and L.-S. Jiang, Periodic solutions for a thermostat control problem, Comm. PDE, 13 (1988), 515-550.  Google Scholar

[3]

K. Glashoff and J. Sprekels, The regulation of temperature by thermostats and set-valued integral equations, J. Int. Eqns., 4 (1982), 95-112.  Google Scholar

[4]

G. Gripenberg, On periodic solutions of a thermostat equation, SIAM J. Math. Anal., 18 (1987), 694-702.  Google Scholar

[5]

F. Hante, G. Leugering and T. I. Seidman, An augmented BV setting for feedback switching control, J. Systems Sci. & Comp., 23 (2010), 456-466. doi: 10.1007/s11424-010-0140-0.  Google Scholar

[6]

L. T. Izu, W. G. Wier, and C. W. Balke, Evolution of cardiac calcium waves from stochastic calcium sparks, Biophysical Journal, 80 (2001), 103-120. doi: 10.1016/S0006-3495(01)75998-X.  Google Scholar

[7]

M. A. Krasnosel'skiĭ and A. V. Pokrovskiĭ, Periodic oscillations in systems with relay nonlinearities, (transl. from (MR0355210), DAN USSR, 216 (1974), 733-736). Soviet Math Doklady, 15 (1974), 873-877. Google Scholar

[8]

M. A. Krasnosel'skiĭ and A .V. Pokrovskiĭ, "Systems with Hysteresis," (transl. of "Sistemy s Gisterezisom'', Nauka, Moscow, 1983) Springer-Verlag, Berlin, 1989.  Google Scholar

[9]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, "Linear and Quasilinear Equations of Parabolic Type," Translations of Math. Monographs, vol. 23, Amer. Math. Soc., Providence, 1968.  Google Scholar

[10]

T. I. Seidman, Switching systems: thermostats and periodicity, Report MRR-83-07, UMBC, 1983, Available from: http://www.math.umbc.edu/~seidman/papers.html Google Scholar

[11]

T. I. Seidman, Switching systems I, Control and Cybernetics, 19 (1990), 63-92.  Google Scholar

[12]

T. I. Seidman, Switching systems and periodicity, in "Nonlinear Semigroups, PDE, and Attractors'' (eds. T. E. Gill and W. W. Zachary), LCM \#1394; Springer-Verlag, New York, (1989), 199-210. Google Scholar

[13]

B. Stoth, "Periodische Lösungen Von Linearen Thermostat Problemen," Diplomthesis: (Report SFB 256), Univ. Bonn, 1987. Google Scholar

[14]

W. Szczechla, "Periodicity for Certain Switching Systems," Ph.D thesis, UMBC, 1993. Google Scholar

[1]

Teck-Cheong Lim. On the largest common fixed point of a commuting family of isotone maps. Conference Publications, 2005, 2005 (Special) : 621-623. doi: 10.3934/proc.2005.2005.621

[2]

Silvia Sastre-Gomez. Equivalent formulations for steady periodic water waves of fixed mean-depth with discontinuous vorticity. Discrete & Continuous Dynamical Systems, 2017, 37 (5) : 2669-2680. doi: 10.3934/dcds.2017114

[3]

Sorin Micu, Ademir F. Pazoto. Almost periodic solutions for a weakly dissipated hybrid system. Mathematical Control & Related Fields, 2014, 4 (1) : 101-113. doi: 10.3934/mcrf.2014.4.101

[4]

Luca Dieci, Timo Eirola, Cinzia Elia. Periodic orbits of planar discontinuous system under discretization. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2743-2762. doi: 10.3934/dcdsb.2018103

[5]

Adrian Constantin. Dispersion relations for periodic traveling water waves in flows with discontinuous vorticity. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1397-1406. doi: 10.3934/cpaa.2012.11.1397

[6]

Calin Iulian Martin. Dispersion relations for periodic water waves with surface tension and discontinuous vorticity. Discrete & Continuous Dynamical Systems, 2014, 34 (8) : 3109-3123. doi: 10.3934/dcds.2014.34.3109

[7]

Bogdan Kazmierczak, Zbigniew Peradzynski. Calcium waves with mechano-chemical couplings. Mathematical Biosciences & Engineering, 2013, 10 (3) : 743-759. doi: 10.3934/mbe.2013.10.743

[8]

Jerry L. Bona, Thierry Colin, Colette Guillopé. Propagation of long-crested water waves. Ⅱ. Bore propagation. Discrete & Continuous Dynamical Systems, 2019, 39 (10) : 5543-5569. doi: 10.3934/dcds.2019244

[9]

Mohammad Eslamian, Ahmad Kamandi. A novel algorithm for approximating common solution of a system of monotone inclusion problems and common fixed point problem. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021210

[10]

Calin Iulian Martin, Adrián Rodríguez-Sanjurjo. Dispersion relations for steady periodic water waves of fixed mean-depth with two rotational layers. Discrete & Continuous Dynamical Systems, 2019, 39 (9) : 5149-5169. doi: 10.3934/dcds.2019209

[11]

Nicholas Long. Fixed point shifts of inert involutions. Discrete & Continuous Dynamical Systems, 2009, 25 (4) : 1297-1317. doi: 10.3934/dcds.2009.25.1297

[12]

Jerry L. Bona, Angel Durán, Dimitrios Mitsotakis. Solitary-wave solutions of Benjamin-Ono and other systems for internal waves. I. approximations. Discrete & Continuous Dynamical Systems, 2021, 41 (1) : 87-111. doi: 10.3934/dcds.2020215

[13]

Hongyong Zhao, Daiyong Wu. Point to point traveling wave and periodic traveling wave induced by Hopf bifurcation for a diffusive predator-prey system. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3271-3284. doi: 10.3934/dcdss.2020129

[14]

Pavel Gurevich. Periodic solutions of parabolic problems with hysteresis on the boundary. Discrete & Continuous Dynamical Systems, 2011, 29 (3) : 1041-1083. doi: 10.3934/dcds.2011.29.1041

[15]

Yakov Krasnov, Alexander Kononovich, Grigory Osharovich. On a structure of the fixed point set of homogeneous maps. Discrete & Continuous Dynamical Systems - S, 2013, 6 (4) : 1017-1027. doi: 10.3934/dcdss.2013.6.1017

[16]

Jorge Groisman. Expansive and fixed point free homeomorphisms of the plane. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1709-1721. doi: 10.3934/dcds.2012.32.1709

[17]

Yong Ji, Ercai Chen, Yunping Wang, Cao Zhao. Bowen entropy for fixed-point free flows. Discrete & Continuous Dynamical Systems, 2019, 39 (11) : 6231-6239. doi: 10.3934/dcds.2019271

[18]

Shui-Hung Hou. On an application of fixed point theorem to nonlinear inclusions. Conference Publications, 2011, 2011 (Special) : 692-697. doi: 10.3934/proc.2011.2011.692

[19]

Luis Hernández-Corbato, Francisco R. Ruiz del Portal. Fixed point indices of planar continuous maps. Discrete & Continuous Dynamical Systems, 2015, 35 (7) : 2979-2995. doi: 10.3934/dcds.2015.35.2979

[20]

Antonio Garcia. Transition tori near an elliptic-fixed point. Discrete & Continuous Dynamical Systems, 2000, 6 (2) : 381-392. doi: 10.3934/dcds.2000.6.381

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (108)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]